MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE
Model Number TCR55
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Only event year known: 2021.Batch # unknown.Product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.  additional information was requested, and the following was received: could you please provide more details for "misfired"?- staple pins opened.Did the device staple? incomplete staple.If the device stapled, was the staple line complete? no.If the device stapled, what was the shape of the staples (b-formation, irregular, legs straight)? irregular/ straight legs.Did the device cut? yes.If the device cut, was the cut line complete? yes.Were the cut line and staple lines equal? no.Was the device fired across a staple line? no.Please provide details as to how the reload did not work.¿ staple pins were malformed.Did the reload lock out and would not work?- na.Did the reload begin to staple and cut, but then jammed?- no.Did the device staple, but there was no cut line? no.If the device cut and stapled, were there any staples missing from the staple line? yes, open staple pins.How was the procedure completed? sutured.Could you please clarify if there were any patient consequences? unknown.Could you please clarify if was any change in the post-operative care of the patient as a result of the event? no.
 
Event or Problem Description
It was reported that during a right hemicolectomy, cartridge misfired.The surgery was delayed by 15-minutes.Removed and replaced cartridge.Fragments were generated but removed without additional intervention.The procedure was successfully completed.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key12259592
Report Number3005075853-2021-04329
Device Sequence Number11716764
Product Code GDW
UDI-Device Identifier10705036013129
UDI-Public10705036013129
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberTCR55
Device Catalogue NumberTCR55
Device Lot NumberU40175
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2021
Initial Report FDA Received Date08/02/2021
Patient Sequence Number1